Alert archive / Wisconsin / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jul 27, 2009, 7:43 PM CDT for Grant County, Wisconsin. It was in force for 112 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 27, 2009, 9:35 PM CDT
- In force
- 112 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:36 PM CDT | FLASH FLOOD | Platteville, WI | SWOLLEN CREEKS IN PLATTEVILLE WITH WATER APPROACHING BUILDINGS. SIGNIFICANT WATER ISSUES THROUGHOUT THE CITY. |
| Jul 27, 9:00 PM CDT | HEAVY RAIN 2.1 | Platteville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 280043
FFWARX
WIC043-280330-
/O.NEW.KARX.FF.W.0010.090728T0043Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
743 PM CDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN SOUTHWEST WISCONSIN
* UNTIL 1030 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAS
FALLEN ACROSS NORTHEAST AND EAST CENTRAL GRANT COUNTY...AND
THUNDERSTORMS CONTINUE TO DEVELOP UPSTREAM AND MOVE INTO THIS
GENERAL AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FENNIMORE...PLATTEVILLE...AND MONTFORT...WHERE ANOTHER 1 TO 2
INCHES OF RAIN COULD FALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
&&
LAT...LON 4252 9057 4303 9091 4308 9085 4310 9080
4315 9071 4314 9042 4251 9042
$$
BINAU3 follow-up statements
000
WGUS73 KARX 280108
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 PM CDT MON JUL 27 2009
WIC043-280330-
/O.CON.KARX.FF.W.0010.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
808 PM CDT MON JUL 27 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GRANT COUNTY UNTIL 1030
PM CDT...
AT 805 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
WIDESPREAD STREET FLOODING HAS BEEN REPORTED IN PLATTEVILLE...AND
STORMS CONTINUE TO REGENERATE OVER THE CENTRAL PARTS OF THE
COUNTY...MOVING EAST TOWARD PLATTEVILLE...FENNIMORE...AND CUBA CITY.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...CUBA CITY...DICKEYVILLE...FENNIMORE AND HAZEL GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4252 9057 4303 9091 4308 9085 4310 9080
4315 9071 4314 9042 4251 9042
$$
BINAU000
WGUS73 KARX 280135
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT MON JUL 27 2009
WIC043-280330-
/O.CON.KARX.FF.W.0010.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
835 PM CDT MON JUL 27 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL GRANT COUNTY
UNTIL 1030 PM CDT...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL STILL MOVING SLOWLY SOUTHEAST
THROUGH EASTERN GRANT COUNTY...WITH TORRENTIAL RAINFALL RATES.
ANOTHER INCH OF RAIN IS POSSIBLE IN SOME LOCATIONS BEFORE RAIN
SHIFTS SOUTHEAST OUT OF THE COUNTY.
GRANT COUNTY EMERGENCY MANAGERS REPORT SIGNIFICANT FLOODING IN THE
TOWN OF PLATTEVILLE...WITH WATER APPROACHING SOME BUILDINGS FROM
SWOLLEN CREEKS.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PLATTEVILLE AND STITZER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4265 9043 4270 9048 4276 9061 4292 9081
4294 9075 4298 9065 4297 9061 4297 9058
4300 9044
$$
BINAU000
WGUS73 KARX 280235
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
935 PM CDT MON JUL 27 2009
WIC043-280250-
/O.CAN.KARX.FF.W.0010.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
935 PM CDT MON JUL 27 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL GRANT
COUNTY IS CANCELLED...
CALLS TO LAW ENFORCEMENT IN PLATTEVILLE INDICATED THAT WATER LEVELS
HAVE GONE DOWN SIGNIFICANTLY AND CONDITIONS WERE IMPROVING IN THE
CITY...WHICH SUFFERED SOME HIGH WATER LEVELS...SWOLLEN CREEKS...AND
FLOODED BASEMENTS.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4265 9043 4270 9048 4276 9061 4292 9081
4294 9075 4298 9065 4297 9061 4297 9058
4300 9044
$$
BINAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:13 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 27, 3:13 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 313 PM CDT MON JUL 27 2009 .SHORT TERM...THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN IS WITH THE LINGERING RAIN CHANCES TONIGHT INTO TUESDAY AND THEN AGAIN WEDNESDAY NIGHT. SURFACE ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE BETWEEN KRGK AND KONA. WARM FRONT EXTENDS EAST FROM THE LOW INTO SOUTHEAST WISCONSIN WITH A COLD FRONT SOUTHWEST INTO NEBRASKA. LOCAL RADAR SHOWS SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE WARM FRONT. THE AREA OF LOW PRESSURE IS EXPECTED TO MOVE SOUTHEAST ALONG THE WARM FRONT TONIGHT ALLOWING THE COLD FRONT TO SWEEP ACROSS THE AREA. THE MESO MODELS THIS AFTERNOON SEEM TO HAVE A GOOD HANDLE ON THE ONGOING SITUATION. THE BEST CONCENTRATION OF RAIN SHOULD OCCUR AHEAD OF THE LOW ALONG THE WARM FRONT. ACTIVITY FARTHER SOUTH ALONG THE COLD FRONT IS EXPECTED TO DEVELOP BUT SHOULD REMAIN MORE SCATTERED IN NATURE AS THE MAIN SHORT WAVE TROUGH REMAINS WELL TO THE NORTH OF THE AREA. THE COLD FRONT IS EXPECTED TO MAKE GOOD EASTWARD PROGRESS AND SHOULD BE INTO THE EASTERN SECTIONS OF THE FORECAST AREA BY 28.00Z AND THEN OUT OF THE AREA BY 28.03Z. WILL CONTINUE TO MONITOR RADAR TRENDS FOR RAISING THE RAIN CHANCES AHEAD OF THE FRONT FOR THE EARLY EVENING. WITH THE NORTHWEST FLOW ALOFT THE FRONT IS EXPECTED TO REMAIN PROGRESSIVE AND SHOULD PUSH SOUTH INTO MISSOURI AND ILLINOIS TUESDAY. UNTIL THIS HAPPENS...WILL HOLD ON TO SOME SMALL RAIN CHANCES ACROSS THE FAR SOUTH FOR THE OVERNIGHT AND TUESDAY MORNING HOURS. HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY NIGHT AND WEDNESDAY BEFORE THE NEXT SYSTEM IN THE NORTHWEST FLOW DROPS INTO THE REGION. COMPARING THE 27.12Z OPERATIONAL RUNS OF THE NAM AND GFS TO THE 26.09Z SREFS AND 27.00Z ECMWF AND CANADIAN...THE NAM AND GFS LOOK TO OVER DEVELOP THIS SYSTEM. WITH THE NORTHWEST FLOW...VERY DOUBTFUL THE SHORT WAVE TROUGH WILL BE ABLE TO AMPLIFY AS MUCH AS THESE TWO MODELS SHOW AND HAVE TRENDED TOWARD THE WEAKER SOLUTIONS. EXPECTED A SURFACE TROUGH OR WEAK COLD FRONT TO COME ACROSS STARTING WEDNESDAY NIGHT. HAVE INTRODUCED SOME SMALL RAIN CHANCES FOR THE WESTERN SECTIONS WEDNESDAY EVENING AND THEN SPREAD THESE ACROSS THE REST OF THE AREA FOR THE OVERNIGHT HOURS. .LONG TERM...THURSDAY THROUGH MONDAY TODAY/S SET OF MEDIUM RANGE MODELS CONTINUE TO SHOW REASONABLE AGREEMENT WITH THE UPPER LEVEL PATTERN...BUT EXHIBIT ALMOST NO AGREEMENT AT THE SURFACE. IN THIS REGARD...THE OPERATIONAL RUN OF THE GFS CONTINUES TO SHOW CONVECTIVE FEEDBACK...ESPECIALLY WITH THE SURFACE LOW COMING OUT OF MISSOURI AND THE RESULTANT RAINFALL EARLY IN THE PERIOD. THE 25.00Z ECMWF...CANADIAN AND GFS ENSEMBLES DO NOT SHOW THIS SCENARIO AND HAVE IGNORED THE OPERATIONAL GFS SOLUTION. LITTLE CHANGE IN THE UPPER AIR PATTERN EXPECTED WITH THE UPPER LEVEL LOW REMAINING NEAR HUDSONS BAY AND THE LONG WAVE TROUGH INTO THE UPPER MIDWEST. DID MAINTAIN SOME RAIN CHANCES FOR THURSDAY AS BOTH THE ECMWF AND CANADIAN SHOW A WEAK SURFACE COLD FRONT AND LOW LEVEL TROUGH PASSING THE AREA. HOWEVER...WENT BACK TO A MORE GENERAL LOW CHANCE FOR RAIN ACROSS THE ENTIRE AREA FOR THE DAY. THE NEXT RAIN CHANCE THEN LOOKS TO BE FOR THE WEEKEND AS A COLD FRONT MOVES ACROSS THE AREA AND WILL HAVE SOME RAIN CHANCES FROM FRIDAY NIGHT THROUGH SUNDAY. && .AVIATION... STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG A WARM FRONT LOCATED NORTH OF THE INTERSTATE 94 CORRIDOR. OTHER STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD FRONT. THE THREAT FOR SEVERE CONVECTION WILL POSSIBLE ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA THROUGH 27.23Z AND ACROSS WESTERN WISCONSIN THROUGH 28.02Z. IN ADDITION...A SMALL AREA OF 2-3K FOOT CEILINGS HAS DEVELOPED ACROSS SOUTH CENTRAL AND SOUTHEAST MINNESOTA. THIS CLOUD DECK IS EXPECTED TO GRADUALLY RISE AS DIURNAL HEATING OCCURS THIS AFTERNOON. AS A RESULT...THESE LOW CLOUDS SHOULD ONLY AFFECT KRST THROUGH 27.23Z AND NOT GET INTO THE KLSE AREA. BEYOND THIS EVENING...BOTH CLOUDS AND VISIBILITIES SHOULD BE VFR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...04 AVIATION...BOYNE
Hazardous weather outlook, Jul 27, 11:52 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1152 AM CDT MON JUL 27 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-281100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1152 AM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES SOUTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 2 PM AND 9 PM. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND MAYBE AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL SETTLE SOUTH OF THE AREA ON TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHWEST WISCONSIN AND NORTHEAST IOWA...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. PERIODIC THUNDERSTORM CHANCES WILL THEN CONTINUE THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL OF ANY OF THESE STORMS. HOWEVER...A COLD FRONT LOOKS TO MOVE THROUGH THE AREA FRIDAY NIGHT AND SATURDAY...AND EARLY INDICATIONS FAVOR CONDITIONS SUPPORTIVE OF STRONGER STORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND 4 PM AND 9 PM IN WESTERN WISCONSIN. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
In the hours before
Local storm report, Jul 27, 6:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
656 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG MUSCODA 43.19N 90.43W
07/27/2009 GRANT WI LAW ENFORCEMENT
POWER LINES AND TREES DOWN THROUGH TOWN
&&
BROOKSLocal storm report, Jul 27, 6:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
659 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 3 WSW ALMA CENTER 44.42N 90.97W
07/27/2009 M1.50 INCH JACKSON WI PUBLIC
0214 PM TSTM WND GST 3 N BLACK RIVER FALLS 44.34N 90.85W
07/27/2009 E30.00 MPH JACKSON WI AMATEUR RADIO
RAIN BLOWING SIDEWAYS WITH LEAVES IN THE AIR
0218 PM TSTM WND DMG 5 NNE BLACK RIVER FALLS 44.37N 90.81W
07/27/2009 JACKSON WI LAW ENFORCEMENT
SHERIFF DEPT REPORTS 25 TO 30 TREES DOWN ALONG HIGHWAY 12
AND COUNTY ROADS K AND E
0223 PM HAIL 2 NE BLACK RIVER FALLS 44.32N 90.82W
07/27/2009 E0.50 INCH JACKSON WI PUBLIC
0234 PM TSTM WND GST 7 ESE BLACK RIVER FALLS 44.26N 90.72W
07/27/2009 E45.00 MPH JACKSON WI AMATEUR RADIO
NO HAIL REPORTED
0257 PM TSTM WND GST 4 NE MILLSTON 44.24N 90.59W
07/27/2009 E50.00 MPH JACKSON WI PUBLIC
LEAF DEBRIS IN THE AIR AND A LARGE AMOUNT OF PEA SIZED
HAIL.
0317 PM HAIL 7 NW MATHER 44.22N 90.40W
07/27/2009 E0.75 INCH JACKSON WI PUBLIC
WIND GUSTS AROUND 40 MPH
0320 PM HAIL 3 NW MATHER 44.18N 90.34W
07/27/2009 E0.25 INCH JACKSON WI CO-OP OBSERVER
ESTIMATED 1 PERCENT CRANBERRY LOSS
0337 PM HAIL 5 NW CATARACT 44.14N 90.90W
07/27/2009 E0.75 INCH MONROE WI AMATEUR RADIO
0408 PM HAIL 2 S SPARTA 43.91N 90.81W
07/27/2009 E0.88 INCH MONROE WI TRAINED SPOTTER
0415 PM HAIL 3 NE SPARTA 43.97N 90.77W
07/27/2009 E1.00 INCH MONROE WI TRAINED SPOTTER
REPORTED FROM ANGELO WITH SOME WIND DAMAGE
0415 PM TSTM WND DMG 4 E SPARTA 43.94N 90.73W
07/27/2009 MONROE WI TRAINED SPOTTER
LOTS OF TREE DAMAGE AT INTERSECTION OF COUNTY ROAD AA AND
A. DAMAGE CONTINUES FOR 2 MILES TO THE EAST AND SOUTHEAST
OF THIS POINT.
0418 PM HAIL 4 E SPARTA 43.94N 90.73W
07/27/2009 E1.00 INCH MONROE WI TRAINED SPOTTER
SOME TREES DOWN IN AREA AS WELL
0420 PM TSTM WND DMG 5 E SPARTA 43.94N 90.71W
07/27/2009 MONROE WI TRAINED SPOTTER
TREES DOWN ALONG HIGHWAY 16 NEAR FORT MCCOY
0422 PM TSTM WND DMG 2 N FRIENDSHIP 44.00N 89.82W
07/27/2009 ADAMS WI LAW ENFORCEMENT
TREES DOWN
0430 PM TSTM WND DMG FRIENDSHIP 43.97N 89.82W
07/27/2009 ADAMS WI LAW ENFORCEMENT
TREE DOWN BLOCKING ROAD JUST SOUTH OF FRIENDSHIP...ALSO
PEA SIZE HAIL
0445 PM HAIL 1 SW WILTON 43.80N 90.54W
07/27/2009 E0.88 INCH MONROE WI PUBLIC
DIME AND NICKEL HAIL...NOT ENOUGH TO COVER THE GROUND
0445 PM TSTM WND DMG 6 E ADAMS 43.96N 89.70W
07/27/2009 ADAMS WI LAW ENFORCEMENT
TREES REPORTED DOWN IN MANY AREAS EAST AND NORTHEAST OF
ADAMS ALONG WITH SOME PEA SIZE HAIL
0451 PM HAIL 1 S WILTON 43.80N 90.53W
07/27/2009 E0.75 INCH MONROE WI LAW ENFORCEMENT
0453 PM HAIL 1 S WILTON 43.80N 90.53W
07/27/2009 E0.75 INCH MONROE WI PUBLIC
0518 PM TORNADO 4 N MOUNT STERLING 43.37N 90.93W
07/27/2009 CRAWFORD WI LAW ENFORCEMENT
NUMEROUS REPORTS OF TORNADO ON THE GROUND WITH DEBRIS IN
THE AIR AND DAMAGE.
0525 PM TSTM WND DMG 1 N SOLDIERS GROVE 43.41N 90.77W
07/27/2009 CRAWFORD WI LAW ENFORCEMENT
DAMAGE TO A BUILDING AT INTERSECTION OF HWY 61 AND TAVERN
ROAD
0540 PM TSTM WND DMG 3 ESE LA FARGE 43.56N 90.58W
07/27/2009 VERNON WI AMATEUR RADIO
TREES DOWN NEAR COUNTY ROAD D AND NEAR RICHLAND COUNTY
LINE
0546 PM TSTM WND GST FIVE POINTS 43.31N 90.60W
07/27/2009 E60.00 MPH RICHLAND WI AMATEUR RADIO
0547 PM TSTM WND GST 5 SE VIOLA 43.46N 90.60W
07/27/2009 M73.00 MPH RICHLAND WI AMATEUR RADIO
0552 PM HAIL 2 S FIVE POINTS 43.29N 90.60W
07/27/2009 E0.88 INCH RICHLAND WI AMATEUR RADIO
0552 PM TSTM WND GST ASH RIDGE 43.47N 90.54W
07/27/2009 U0.00 MPH RICHLAND WI AMATEUR RADIO
VERY HIGH WIND GUSTS REPORTED FROM COUNTY ROAD A AND
HIGHWAY 56
0552 PM HAIL FIVE POINTS 43.31N 90.60W
07/27/2009 E1.00 INCH RICHLAND WI TRAINED SPOTTER
0625 PM TSTM WND DMG MUSCODA 43.19N 90.43W
07/27/2009 GRANT WI LAW ENFORCEMENT
POWER LINES AND TREES DOWN THROUGH TOWN
&&
SHEALocal storm report, Jul 27, 7:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL MONTFORT 42.97N 90.43W
07/27/2009 E0.75 INCH GRANT WI EMERGENCY MNGR
&&
SHEASpecial weather statement, Jul 27, 7:14 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 714 PM CDT MON JUL 27 2009 IAZ030-WIZ061-280115- CLAYTON-GRANT- 714 PM CDT MON JUL 27 2009 ...SCATTERED STRONG STORMS ACROSS GRANT COUNTY THROUGH 815 PM... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF GRANT COUNTY THROUGH 815 PM. WIND GUSTS OF 30 TO 45 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR GRANT COUNTY WISCONSIN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. SMALL HAIL MAY FALL FOR SEVERAL MINUTES AND COVER THE GROUND. THIS COULD LEAD TO DIFFICULT DRIVING CONDITIONS AND THE FORMATION OF FOG. BINAU
Local storm report, Jul 27, 7:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 6 ESE SPARTA 43.91N 90.70W
07/27/2009 MONROE WI EMERGENCY MNGR
NUMEROUS TREES KNOCKED DOWN NEAR HAVEN AVE AND COUNTY
ROADS A AND AA JUST SOUTH OF HIGHWAY 16. TREES WERE
KNOCKED ON TO POWER LINES AND CARS. ROOFS WERE ALSO BLOWN
OFF OF MOBILE HOMES IN THAT AREA.
&&
SHEALocal storm report, Jul 27, 7:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
743 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL FENNIMORE 42.98N 90.65W
07/27/2009 E1.00 INCH GRANT WI EMERGENCY MNGR
&&
BROOKSNearby
Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.